The Annals of Probability

Discrete Analogues of Self-Decomposability and Stability

F. W. Steutel and K. van Harn

Full-text: Open access

Abstract

Analogues are proposed for the concepts of self-decomposability and stability for distributions on the nonnegative integers. It turns out that these "discrete self-decomposable" and "discrete stable" distributions have properties that are quite similar to those of their continuous counterparts.

Article information

Source
Ann. Probab. Volume 7, Number 5 (1979), 893-899.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aop/1176994950

JSTOR
links.jstor.org

Digital Object Identifier
doi:10.1214/aop/1176994950

Mathematical Reviews number (MathSciNet)
MR542141

Zentralblatt MATH identifier
0418.60020

Subjects
Primary: 60E05: Distributions: general theory
Secondary: 60F05: Central limit and other weak theorems

Keywords
Discrete distribution self-decomposable stable infinitely divisible unimodal domain of attraction

Citation

Steutel, F. W.; van Harn, K. Discrete Analogues of Self-Decomposability and Stability. Ann. Probab. 7 (1979), no. 5, 893--899. doi:10.1214/aop/1176994950. http://projecteuclid.org/euclid.aop/1176994950.


Export citation